MAUDE Adverse Event Report: MTS Medical AG SOFTWAVE (name which patient reported) - correct: SOFTWAVE GOLD-LI; EXTRACORPOREAL SHOCK WAVE DEVICE FOR TREATMENT OF DIABETIC FOOT ULCER

MTS Medical AG SOFTWAVE (name which patient reported) - correct: SOFTWAVE GOLD-LI; EXTRACORPOREAL SHOCK WAVE DEVICE FOR TREATMENT OF DIABETIC FOOT ULCER
Model Number OW100S-US
Medical Device Problem Codes Inappropriate/Inadequate Shock/Stimulation (1574); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Undesired Nerve Stimulation (1980); Neuropathy (1983); Pain (1994); Burning Sensation (2146); Ambulation or Postural Difficulties (2544); Pelvic Pain (4865)
Date of Event 02/04/2026
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2026, i underwent softwave extracorporeal shockwave therapy applied over the sacral region at stretch affect.Prior to treatment, i disclosed in writing and verbally a complex spinal and neurologic history including: complete l5-s1 disc failure effacing the dorsal root ganglion with chemical radiculitis; dural ectasia secondary to connective tissue disease; tarlov (perineural) cysts including an s3 cyst; sacral allodynia with pelvic nerve involvement; prior to treatment, my symptoms were stable, predictable, and primarily positional/pressure dependent, with minimal to no pain at rest.Following the (b)(6) 2026 treatment, i experienced a significant and persistent deterioration from baseline including: severe neuropathic pain, expanded sacral and pelvic nerve distribution, new burning neuropathic pain at rest, painful nerve pulses radiating into highly sensitive private/pelvic regions not previously involved, new burning sensations in the legs, including cutting sensations, twitching, and painful nerve pulses, progressive pressure intolerance affecting sitting, lying down, and walking, persistent buzzing sensations along new nerve pathways and a significant deterioration in my functional capacity.The symptoms developed after treatment and have persisted for now 3.5 months without return to baseline.14 days of steroids did not resolve symptoms.I later became concerned that extracorporeal shockwave therapy over the sacrum may have been contraindicated given my known tarlov cysts, dural ectasia, active chemical radiculitis, and vulnerable sacral nerve structures.Both provider and developer of technology deny this.I notified the provider in writing on (b)(6) 2026 and again on (b)(6) 2026 documenting ongoing and worsening symptoms.The provider reportedly consulted a softwave advisor, and i was informed continued treatment was recommended, which both i and the provider believed would be contraindicated given the reaction.Current status: as of (b)(6) 2026, i continue to experience disabling neuropathic symptoms and substantial functional decline compared to pre-treatment baseline.I received the treatment (b)(6).
 
Additional Manufacturer Narrative
Adverse event was reported to manufacturer on 07/28/2026 via email by distributor softwave, which forwarded a letter from fda dated (b)(6) 2026.Adverse event had occurred on 02/04/2026 and was reported to fda by patient on (b)(6) 2026.This incident was reported by the patient to the fda, but mts was not informed about this incident.The incident was caused by an off-label use.The product softwave goldli, model ow100s-us (class 2, pzl) is approved for the treatment of diabetic foot ulcers.Similar product ow100s (model ow100s) (class 1, isa) is approved for treatment of minor muscle aches and pain, temporary increase in local blood circulation and activation of connective tissue, however only for extremities, not for spine.The user treated the spine of the patient.The treatment of the spine is listed as a contraindication in the ifu of the class 1 device.This incident is evaluated by the manufacturer as off-label use.

Brand Name
SOFTWAVE (name which patient reported) - correct: SOFTWAVE GOLD-LI
Common Device Name
EXTRACORPOREAL SHOCK WAVE DEVICE FOR TREATMENT OF DIABETIC FOOT ULCER
Manufacturer (Section D)
MTS Medical AG
robert-bosch-str. 18
konstanz, germany DE-78 467
GM  DE-78467
Manufacturer (Section G)
MTS Medical AG
robert-bosch-str. 9
konstanz, germany DE-78 467
GM   DE-78467
Manufacturer Contact
ralph reitmajer
robert-bosch-str. 18
konstanz, germany DE-78-467
GM   DE-78467
MDR Report Key50084120
Report Number3005462245-2026-00001
Device Sequence Number10753781
Product Code PZL
UDI-Device Identifier04260484571267
UDI-Public04260484571267
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
233937
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Type of Report Initial
Report Date (Section B) 07/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberOW100S-US
Device Catalogue Number1000021
Device Lot NumberProduktion date: 10/25/2024
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2026
Initial Report FDA Received Date07/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age51 YR
Patient SexFemale
Patient Weight125 LB
Patient RaceWhite